The following is a list of events that will take place during the #SpringForward Indiana convergence.
Please register if you are planning to attend 🙂
#SpringForward Indiana State Strategy Summit Programming
- Collaborate on strategies towards identifying intersectionality and creating allyship among movements in Indiana
- Identifying the needs of student organizers/activists with regards to the political and social context of Indiana.
- Building stronger networks and creating momentum on campuses across Indiana.
- Official Arrival and Registration at the West Richmond Friends Meeting [6:00 PM – 7:00 PM]
- 609 W Main St, Richmond, IN 47374
- Check-in and informal mix and mingle activities.
- Free Time for Dinner [7:00 PM- 8:00 PM]
- Dinner is not provided on Friday night. We will have a list of local restaurants that we encourage folk to support, or students are welcome to pack dinner and eat at our housing location.
- Slightly more formal mix and mingle activities [8:00 PM -10:00 PM]
- Game Night at Earlham!
1st Morning Session: Introductions and icebreakers
(10am-11:30 am) LBC 101
10:00: Group Norms for the weekend and Housekeeping information [15 min]
10:10: Student leaders speak. Recent history – achievements and challenges. Identifying needs. [30-35 min]
10:40: Break off discussions (groups of three) goals for the weekend. [15 min]
10:40: Group Report back/generate list of goals. [15 mins]
10:50 AM:- Coffee Break — [10 min]
2nd Morning Session: The State of the State: Organizing in Indiana
[11:30 am- 12:30 pm] LBC 101
11:30 AM : Policy in Indiana [30 min]
12:10 PM: Break out group discussion. [20 min]
How do these policies and other aspects of the political climate in the state affect your campaign? What are some of the values we share across the state that we can connect on? What coalition opportunities are helpful?
12:30 -1:45 —- Lunch — (Group walk to WRF).
1st Afternoon Session: Intersectionality, Inclusivity, and Building Momentum.
[1:30-4:05] LBC 101, LBC 106
1:45 PM: Warm up activity: Newspaper article game. [15 min] LBC 101
2:00 PM: Facilitated Discussion 1: Environmental, Economic, and Racial Justice.[ 35 – 45 min] LBC 106
2:35 PM: Facilitated Discussion 2: Connecting to International Struggles. [30 – 35 min] LBC 106
Follow up discussion/training: Questioning ‘Multicultural’ Campuses: International Students at US Colleges. [20 – 25 min] LBC 106
3:30: Break— [15 mins] LBC 101
3:45 PM: Student leader facilitates discussion on allyship and coalition building. [35 mins] LBC 107
Post discussion talk – returning to outline of coalition opportunities. [10 min]
2nd Afternoon Session: Strategy for Strengthening Campaign Presence [4:00 – 7:20 pm] LBC 107
4:30 PM: Student on Student Education.(With an eye on community engagement and dealing with excuses). [35 min] LBC 107
5:05 PM: — 5 min break —
5:10 PM: Strategy against silencing. (with an eye on working within or without an institutional structure). [35 min] LBC 107
5:45 PM: Closing thoughts, questions, appreciations. LBC 107
[6:00-7:20pm] — Dinner at West Richmond Friends School —
1st Evening Session:
7:20: Conversation on the question of divestment. Casa Hispana – Marmon House.
8:30 – 11 pm: Post Saturday Session Celebration and Hangout at Casa Hispana.
SUNDAY CLOSING SESSIONS LBC 101:
1st Morning Sessions: Next Steps and Closing.
[9:30 – 11 AM] LBC 101
9:30 – 10:00 AM: Re-visiting goals and concrete next steps.
10:00 – 11:00 AM: Networking and long term visioning.
11:00 – 11:30 AM: Closing Event: Representing and making visible connections. Yarn web activity. The Heart.